Tornadoes · United States · Missouri · 2013
EF0 tornado, Dudley, Missouri, April 10, 2013
This EF0 tornado ran 1.5 miles across Stoddard County on April 10, 2013, touching down at 9:05 PM CDT and reaching 50 yards wide. It killed nobody, and did $40,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 10, 2013
- Touchdown
- 9:05 PM CDT (02:05 UTC)
- Lifted
- 9:07 PM CDT (02:07 UTC)
- On the ground
- 2 minutes
- Path length
- 1.5 miles (2.5 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- County
- Stoddard County
- Touchdown point
- 36.800, -90.126
- Lift-off point
- 36.809, -90.100
- Record number
- 1304102005-01
The damage survey
20 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
- A small semi trailor was blown on it's side.
- Mels Diner had most of its roof (flat) blown off into the street. Another business had sveral shingles removed. Several homes and other businesses also lost some shingles. and several trees (mainly bradfor pears) were blown down as well in/near Puxico.
- Shingles off roofs and metal panels off a garage.
- Garage Roof and some wall panels removed.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Surface heating during the day destabilized the atmosphere, contributing to moderate instability in the warm sector of a surface cyclone. Thunderstorms developed as the cap weakened. Increasing vertical wind shear, moderate instability, and boundary layer dew points in the mid 60's resulted in a squall line with embedded bowing segments and isolated tornadoes. A few swaths of significant wind damage and a couple of weak tornadoes were reported.
The tornado removed metal roofing and damaged rafters of at least four chicken houses. The debris was carried up to a mile or more. The average damage path width was about 40 yards. Peak winds were approximately 75 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
5 minutes of warning. NWS PAH issued a tornado warning for this county at 02:00 UTC, 5 minutes before the tornado touched down, in force until 02:17 UTC.
The county was under a tornado watch, issued at 01:30 UTC and running to 04:37 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:01 UTC | 01:30 UTC | Tornado Watch | PAH |
| 01:30 UTC | 04:37 UTC | Tornado Watch | PAH |
| 01:46 UTC | 02:30 UTC | Severe Thunderstorm Warning | PAH |
| 02:00 UTC | 02:17 UTC | Tornado Warning | PAH |
| 02:25 UTC | 02:58 UTC | Severe Thunderstorm Warning | PAH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 00:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 10, 6:40 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 10, 6:40 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 640 PM CDT WED APR 10 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 103 PM CDT WED APR 10 2013 THE MAIN FOCUS IN THIS TIME FRAME AFTERNOON AND TONIGHT ALONG AND AHEAD OF A COLD FRONT AND MID LEVEL SHORT WAVE THAT WILL BE APPROACHING THE MS RIVER VALLEY. DETERMINISTIC MODELS NOW SEEM TO HAVE CONVERGED ON A FAIRLY COMMON OUTPUT REGARDING THE TIMING AND SEVERE STORM/HEAVY RAIN POTENTIAL THROUGH TONIGHT. THE 12Z RUNS OF THE ECMWF/NAM/UKMET...ALONG WITH THE 09Z SREF ALL HAVE COME INTO DECENT AGREEMENT WITH THE TIMING OF THE MAIN FEATURES...AND HENCE...WERE PREFERRED OVER THE SLIGHTLY QUICKER GFS...ESP CONCERNING THE LAGGING/POSSIBLY BACK BUILDING PRECIP BEHIND THE FRONTAL PASSAGE THU. WITH THAT SAID...IT LOOKS AS THOUGH THE MAIN PUSH OF POTENTIAL SEVERE STORMS AND/OR HEAVY RAINFALL WILL COME ALONG AND JUST AHEAD OF THE COLD FRONT THIS AFTERNOON AND EVENING OVER TONIGHT SE MO...THEN LATER THIS EVE INTO THE OVERNIGHT AND EARLY AM HOURS THU EAST OF THE MS RIVER. IN FACT...PORTIONS OF SE MO MAY EXPERIENCE MORE THAN ONE ROUND OF SEVERE THUNDERSTORM/TORNADO POTENTIAL. ONE ROUND AMY COME IN AN ISOLD TO SCT STORM/SUPER CELL FASHION THIS AFTERNOON IN A VERY WARM...MOIST AND UNSTABLE CONVEYOR BELT CURRENTLY IN PLACE OVER SE MO AND SW IL. THIS AREA IS CURRENTLY PRIMED FOR SEVERE STORM AND TORNADO DEVELOPMENT...WITH SFC BASED CAPES AOA 3000 J/KG AND 0-1 KM HELECITY/SHEAR VALUES AOA 150. ONLY INGREDIENT MISSING SEEMS TO BE A GOOD LOW LVL KICKER...AS SFC FRONT IS STILL OUT WEST OF WEST PLAINS MO. HOWEVER...IF STORMS DO MANAGE TO FORM AND SUSTAIN INTENSITY THIS AFTERNOON...SVR STORMS/ISOLATED TORS WILL BE LIKELY. EVEN THO LOW LEVEL INSTABILITY VALUES WILL WANE DURING THE NIGHT TIME HOURS...IT STILL APPEARS THAT AT LEAST MODEST INSTABILITY /SB CAPES 500-800 J/KG AND SLIGHTLY NEG LI VALUES/ WILL PERSIST AHEAD OF THE FRONT...ALONG WITH QUITE IMPRESSIVE 0-1 KM SHEAR/HELICITY VALUES. IN ADDITION...WITH SFC DEW POINTS LIKELY BE RUNNING IN THE MID 60S JUST AHEAD OF THE SFC FRONT...AND PWAT VALUES FROM 1.50 TO 1.75 INCHES...IT WILL NOT TAKE MUCH INSTABILITY GIVEN THE EXPECTED LARGE SCALE MID/UPPER LEVEL VERTICAL MOTIONS TO SUPPORT A THREAT OF LOCALLY HEAVY RAINFALL/ISOLATED SEVERE WINDS AND POSSIBLY EVEN A COUPLE OF TORNADOES WED NIGHT JUST AHEAD OF THE SFC FRONT AS IT APPROACHES. AT THIS TIME...WOULD NOT BE AT ALL SURPRISED IF WE END UP WITH TORNADO WATCH BOXES STACKED FROM WEST TO EAST ACROSS THE FORECAST AREA WED EVENING INTO EARLY THU. RIGHT NOW...IT WOULD APPEAR THE HIGHEST SVR WX/TOR/HEAVY RAINFALL RISK WILL LIE OVER SE MO WED EVENING...BEFORE THE HIGHER INSTABILITY LEVELS WANE. EVEN THOUGH THE SFC FRONT WILL PASS EAST OF THE FORECAST AREA THU...VERY MOIST SWLY MID LEVEL FLOW WILL PERSIST OUT AHEAD OF THE MAIN H50 TROF AXIS...WHICH WILL NOT PASS OVER THE REGION UNTIL LATER IN THE DAY THU. THUS...PRECIP MAY BUILD BACK INTO AREAS ALONG/EAST OF THE MS RIVER DURING THE DAY THU...BEFORE IT ALL MOVES EAST THU EVENING. THIS MAY BE ESPECIALLY TRUE OVER THE PENNYRILE REGION OF WRN KENTUCKY. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 103 PM CDT WED APR 10 2013 THE LONG TERM WILL START OFF WITH HIGH PRESSURE OVER THE LOWER OHIO VALLEY...BRINGING DRY AND VERY COOL CONDITIONS FOR SATURDAY. THE PATTERN WILL QUICKLY TRANSITION TO ONE VERY SIMILAR TO THAT OBSERVED CURRENTLY. PRECIPITATION CHANCES WILL GRADUALLY INCREASE EARLY NEXT WEEK AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. THE FRONT IS FORECAST TO STALL OR EVEN RETURN NORTHWARD AS TROUGHING INCREASES OVER THE WESTERN STATES. MUCH LIKE THE PAST COUPLE OF DAYS...THE FORECAST AREA WILL BE IN A WARM AND HUMID WARM SECTOR. PRECIP CHANCES APPEAR FAIRLY LOW UNTIL THE FRONT ACTUALLY SWEEPS THROUGH DURING THE MID WEEK TIME FRAME. MODEL VARIABILITY IS HIGH CONCERNING THE TIMING OF THE FRONTAL PASSAGE AND THE PROGRESSIVENESS OF THE UPPER TROUGH. THE 00Z ECMWF ENSEMBLE MEAN AND 00Z GFS ENSEMBLE MEAN WERE BOTH FASTER THAN THE OPERATIONAL MODELS...ATTEMPTING TO BRING THE FRONT ACROSS OUR REGION TUESDAY NIGHT. THE FORECAST WILL TREND MORE TOWARD THE 12Z OPERATIONAL RUNS...WHICH DELAY THE FRONTAL PASSAGE UNTIL ABOUT WEDNESDAY NIGHT. HIGHEST POPS WILL BE ON DAY 7 /WEDNESDAY/. && .AVIATION... ISSUED AT 640 PM CDT WED APR 10 2013 GIVEN THE ABSENCE OF A MORE EASTWARD TRAJECTORY OF STRONGER WINDS ROATING AROUND THE LOW OVER THE ROCKIES...HAVE HAD TO SLOW THE ONSET OF LOWER CEILINGS AND PRECIPITATION THIS EVENING AND OVERNIGHT FOR THE WFO PAH TAF SITES. THE PRIMARY REDUCTION TO MVFR DOWN TO LIFR /ASSOCIATED WITH THUNDERSTORMS/ WILL RUN BETWEEN 05Z-09Z THURSDAY FOR KCGI/KPAH...AND BETWEEN 09Z-11Z FOR KEVV/KOWB. FOR NOW...IT APPEARS THAT KEVV/KOWB MAY REMAIN IN IFR CATEGORY FOR THE REMAINDER OF FORECAST PERIOD...WHILE KCGI/KPAH RETURN TO MVFR CEILINGS AFTER 11Z-12Z THURSDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...MY AVIATION...SMITH
Hazardous weather outlook, Apr 10, 7:07 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 707 PM CDT WED APR 10 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 707 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. ALTHOUGH ONE ROUND OF SEVERE THUNDERSTORMS HAS MOVED THROUGH PARTS OF SOUTHWEST ILLINOIS EARLY THIS AFTERNOON...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE BACK INTO SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS BY 8 PM CDT...REACHING NEAR INTERSTATE 57 CLOSE TO 10 PM CDT. BY MIDNIGHT...THE LEADING EDGE OF THE THUNDERSTORMS SHOULD APPROACH THE WABASH RIVER IN SOUTHEAST ILLINOIS AND THE NORTH PART OF THE LAND BETWEEN THE LAKES IN WEST KENTUCKY. BETWEEN 3 AM AND 4 AM CDT...THESE STORMS SHOULD MOVE NEAR AN OWENSBORO...HOPKINSVILLE KENTUCKY LINE. HEAVY RAIN...DAMAGING WINDS AND HAIL WILL BE THE PRIMARY HAZARDS...WITH ISOLATED TORNADOES POSSIBLE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO LOCALLY SEVERE STORMS MAY STILL BE POSSIBLE RIGHT AROUND DAYBREAK THURSDAY MORNING EAST OF A ELKTON...GREENVILLE KENTUCKY LINE. LOCALLY HEAVY RAIN AND LOCALLY DAMAGING WINDS WILL BE THE PRIMARY HAZARDS IN A SMALL PART OF THE SOUTHEAST PENNYRILE REGION EARLY IN THE MORNING. OFF AND ON CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER SKYWARN SPOTTER ACTIVATION WILL STILL BE NECESSARY THIS EVENING AND INTO THE EARLY MORNING HOURS THURSDAY FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...THEN ACROSS THE REMAINDER OF THE OUTLOOK AREA TOWARD SUNRISE THURSDAY MORNING. SMITH
In the hours before
Local storm report, Apr 10, 5:44 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL DIX 38.44N 88.94W
04/10/2013 E1.50 INCH JEFFERSON IL TRAINED SPOTTER
SECOND ROUND OF HAIL LASTED APPROX 3-4 MINUTES. MORE
DAMAGE TO VINYL SIDING AND SCREENS OF HOME.
&&
RJPLocal storm report, Apr 10, 7:49 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
749 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FUNNEL CLOUD 2 ESE DIX 38.43N 88.91W
04/10/2013 JEFFERSON IL TRAINED SPOTTER
DELAYED REPORT. ROTATING WALL CLOUD WITH FUNNEL CLOUD
OBSERVED CROSSING THE DIX TEXICO ROAD.
&&
RJPLocal storm report, Apr 10, 8:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
04/10/2013 RIPLEY MO EMERGENCY MNGR
REPORT OF POWER OUTAGES IN DONIPHAN.
&&
RJPLocal storm report, Apr 10, 8:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
846 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
04/10/2013 RIPLEY MO TRAINED SPOTTER
SEVERAL TREE BRANCHES DOWN EAST OF DONIPHAN ALONG HWY
160.
&&
RJPLocal storm report, Apr 10, 8:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
04/10/2013 RIPLEY MO EMERGENCY MNGR
REPORT OF POWER OUTAGES IN DONIPHAN.
&&
RJPLocal storm report, Apr 10, 8:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
856 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
04/10/2013 E60 MPH BUTLER MO EMERGENCY MNGR
&&
RJPThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 00:00Z
2.1 hours before the tornado, 220 km from the path. April 11, 2013.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 3158 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 5.8
- Supercell composite
- 29.7
- 0-3 km lapse rate
- 6.8 K/km
Little Rock, AR (KLZK), 12:00Z
9.9 hours after it, 220 km from the path. April 11, 2013.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -101957 J/kg
- Surface CAPE
- 16 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 1.2 K/km
The surface observations
Popular Bluff (POF), 19 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:53 UTC | 78 | 62 | 150° 10 kt | 1004.1 | -RA | |
| 01:13 UTC | 75.2 | 62.6 | 140° 9 kt | 1003.7 | VCTS -RA | |
| 01:53 UTC | 74 | 65 | 200° 13 kt | 23 | 1005.1 | -TSRA |
| 01:56 UTC | 69.8 | 64.4 | 240° 28 kt | 39 | 1005.8 | -TSRA SQ |
| 02:02 UTC | 64.4 | 62.6 | 230° 18 kt | 39 | 1007.1 | +TSRA BR SQ |
| 02:05 UTC | 64.4 | 62.6 | 220° 20 kt | 39 | 1007.1 | TSRA BR |
| 02:09 UTC | 64.4 | 62.6 | 230° 15 kt | 33 | 1006.4 | TSRA BR |
| 02:53 UTC | 66 | 65 | 250° 3 kt | 1006.8 | TSRA BR | |
| 03:48 UTC | 64.4 | 64.4 | 120° 5 kt | 1005.1 | VCTS RA BR | |
| 03:53 UTC | 65 | 64 | 130° 6 kt | 1004.7 | VCTS RA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Paducah radar (KPAH), 123 km away, was scanning. The volume nearest the touchdown began at 02:03 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:53 UTC | TSTM WND GST 60 | Poplar Bluff | Butler, MO | |
| 01:58 UTC | TORNADO | 6 Se Poplar Bluff | Butler, MO | AN EF0 TORNADO RIPPED OFF THE ROOFS, INCLUDING SOME RAFTERS, AND SOME WALLS OF 2 SHEDS/BARNS. THE DEBRIS WAS BLOWN SEVERAL HUNDRED YARDS. THE DAMAGE PATH WAS 50 YARDS WIDE BY 1.5 MILES LONG. PEAK WINDS WERE 85 MPH. |
| 02:00 UTC | TSTM WND DMG | 8 W Bloomfield | Stoddard, MO | LATE REPORT. WIND DAMAGE TO HOME. WINDOWS BLOWN OUT. TREE SNAPPED IN HALF. WELL HOUSING DAMAGED. SECOND HOME HAD HALF OF ROOF WITH DAMAGE. HOOD BLOWN OFF OF VEHICLE. |
| 02:05 UTC | TSTM WND DMG | Fisk | Stoddard, MO | DAMAGE TO DECK RAILING ON A HOUSE. HEAVY GRILL BLOWN ACROSS DECK. |
| 02:05 UTC | TORNADO | 2 Nw Dudley | Stoddard, MO | AN EF0 TORNADO REMOVED METAL ROOFING AND DAMAGED RAFTERS OF AT LEAST 4 CHICKEN HOUSES. THE DEBRIS WAS CARRIED UP TO A MILE OR MORE. THE DAMAGE PATH WIDTH WAS ABOUT 40 YARDS BY ABOUT 1 MILE. PEAK WINDS WERE APPROXIMATELY |
| 02:28 UTC | TSTM WND DMG | 1 N Zalma | Bollinger, MO | LARGE TREE UPROOTED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of April 10, 2013
8 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 10 | 4:20 PM CDT | EF2 | Van Buren, AR | 17.3 | 800 | 5 | $3.5 million | |
| April 10 | 5:07 PM CDT | EF1 | Stone, AR | 4.1 | 300 | $200,000 | ||
| April 10 | 5:44 PM CDT | EF2 | Izard, AR | 1.2 | 100 | $350,000 | ||
| April 10 | 7:38 PM CDT | EF1 | Franklin, MO | 1.3 | 200 | |||
| April 10 | 8:00 PM CDT | EF2 | Saint Louis, MO | 6.8 | 500 | 2 | $4.0 million | |
| April 10 | 8:10 PM CDT | EF0 | City of Saint Louis, MO | 0.3 | 50 | |||
| April 10 | 8:26 PM CDT | EF1 | Lincoln, AR | 6.7 | 400 | $500,000 | ||
| April 10 | 8:58 PM CDT | EF0 | Butler, MO | 1.7 | 75 | $20,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.